Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra/Tenofovir
Nov 30, 2007

Hello

Ive been positive since 1997. I have struggked with treatments in terms of side effects.

For example, I get anemia with AZT, and Peripheral Neuropathy with D4t.

For a long time I took Crix, 3tc and Nevirapine. This worked well, with Cd4s over 100 and VL undetectable

I however failed nevirapine and now find myself on Kaletra, Tenofvir and Kivexa - 3 months

I am constantly bloated, nauseaous, "crapping my pants", odorously flatulant, burning sensations in my hands, feet and face. And on occasion, I get very anxious and my head spins. Concentration has been especiialy difficult for me. In the last week, my mood has been reacting to this and now it is being exacerbated.

Is there something elese that I could consider given my history and sensitivity? After 3 months, should I still feel like this? I am starting to despair.

Thank you so much for your care doctor.

Response from Dr. Henry

Switch options are heavily dependent on what drugs are available to you and what resistance pattern exists for your strain(s) of HIV. Sometimes switching to a protease inhibitor other than lopinavir (ie atazanavir, saquinavir. fosamprenavir, or daurinavir) may help some. Switching the tenofovor to abacavir sometimes can help stomach complaints. If you have never used a NNRTI (ie efavirenz) then that is may be an option instead of a protease inhibitor). Fuzeon has little GI side effects (injected). Raltegravir (the new Merck intergrase inhibitor) and maraviroc (the new Pfizer R5 inhibitor) have relatively little gut side effects. Etravirine (the investigation NNRTI active against some efavirenz resistant virus) also seems to have little gut side effects. There are also some interventions for the symptoms you describe that may help sometimes. Your HIV specialist is usually the best person to review and discuss options that may be considered in a particular situation. KH



Previous
Stomach
Next
hepa test - i need to non active

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement